MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA
Model Number TB100ST
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 05-dec-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: thumb surgery.Cathplace: unknown.It was reported that the patient was hospitalized and readmitted for intravenous (iv) antibiotics treatment for her infection after her thumb surgery.The physician attributed the cellulitis to the nerve block pump.The patient has been in and out of the hospital twice trying to recover from an infection that appears to be spreading in the patient's chest.The patient went to see the physician on tuesday after removing the pump on sunday evening, (b)(6) 2017.On monday the patient noticed a lump with noted redness under the skin at the site of insertion where the catheter was removed.The physician ordered antibiotics.By thursday, the infection was starting to spread and the redness was getting worse, so the patient went to the emergency room (er).The physician ordered a computed tomography (ct) and sonogram to rule out if any of the catheter was retained in the patient once the device was removed.The catheter was removed easily, the ct and sonogram were negative.The patient was admitted and given keflex intravenous (iv) and doxycycline (iv) , thursday and friday.Saturday, the patient was sent home on oral keflex.The patient came back to the hospital on sunday, (b)(6) 2017, because the oral medication was not effective and allowed the infection to continue to grow and spread.Currently, the patient was under the care of an infectious disease (id) physician and the patient was given vancomycin and ancef.On (b)(6) 2017 the patient's skin looked better that morning but that night it was starting to look bad again.Blood culture specimens were performed during both hospital visits and have been negative so far.Additional information received 04-dec-2017 stated the anesthesiologist confirmed that the patient's condition was resolving as she was discharged on (b)(6) 2017.The anesthesiologist also thinks that the condition was not a true infection but a reaction.No medical diagnosis was obtained.No additional information was provided.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 04-dec-2017 stated the anesthesiologist confirmed that the patient's condition was resolving as she was discharged on (b)(6) 2017.The anesthesiologist also thinks that the condition was not a true infection but a reaction.No medical diagnosis was obtained.
 
Additional Manufacturer Narrative
All information reasonably known as of 16-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PAIN RELIEF SYSTEM T-BLOC ECHOGENIC STIMULATING NEEDLE/CATHETER SET
Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7098593
Report Number3006646024-2017-00027
Device Sequence Number16612986
Product Code CAZ
UDI-Device Identifier30680651407925
UDI-Public30680651407925
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberTB100ST
Device Catalogue Number104079203
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/04/2017
01/24/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date12/22/2017
02/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient Weight73